MAUDE Adverse Event Report: ETHICON INC. PDS II SUTURE 27"(70CM) 2-0 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS II SUTURE 27"(70CM) 2-0 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z969H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Evaluation: representative samples returned to support investigation of multiple device issues captured in reports 2210968-2018-77428, 2210968-2018-77431, 2210968-2018-77432, 2210968-2018-77433.Analysis results have been included in reports for each.Ten unopened samples of product were returned for analysis.During the visual inspection of ten samples, no defects were found on the packages.The samples were opened, and the swage and attachment area of the needles were as expected.The sutures were dispensed without problems and examined along the strands with no defects observed.A functional test was performed and the pull force was above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the conditions of the samples received, no attachment defects were found, and the tested samples met the finished goods requirements.
 
Event or Problem Description
It was reported that an animal underwent a spay procedure on (b)(6) 2018 and a suture was used.During surgery, the suture kept breaking off the needle while surgeon was tightening the stitches.A replacement device was used to complete the procedure.There were no adverse consequences reported.No additional information was provided.

Brand Name
PDS II SUTURE 27"(70CM) 2-0 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8122916
Report Number2210968-2018-77433
Device Sequence Number19143389
Product Code NEW
UDI-Device Identifier10705031061941
UDI-Public10705031061941
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue NumberZ969H
Device Lot NumberJAZ547
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2018
Initial Report FDA Received Date12/01/2018
Patient Sequence Number1